Alert archive / California / Wind Advisories in 2008

Wind Advisory 66, NWS San Diego, CA

April 15, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 15, 2008, 2:50 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 15, 2008, 3:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 2:50 AM PDT (09:50 UTC)
In effect from
Apr 15, 2008, 3:00 AM PDT
Expired
Apr 15, 2008, 8:00 PM PDT
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 150950
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PDT TUE APR 15 2008

...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN
DESERTS THROUGH THIS EVENING.

.AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST
TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL
WINDS. WEST WINDS WILL INCREASE THIS MORNING TO STRONG GUSTY WINDS
THROUGH THIS EVENING.

CAZ055-056-060-151800-
/O.NEW.KSGX.WI.Y.0066.080415T1000Z-080416T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
250 AM PDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE
STRONG GUSTY WEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH IN
THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND
AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION.

$$

WHITLOW
3 follow-up statements
000 
WWUS76 KSGX 151623
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PDT TUE APR 15 2008

...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN
DESERTS THROUGH THIS EVENING.

.AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST
TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL
WINDS. WEST WINDS WILL INCREASE THIS MORNING TO STRONG GUSTY
WINDS THROUGH THIS EVENING.

CAZ055-056-060-152115-
/O.CON.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
923 AM PDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE
STRONG GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN
THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING
SAND AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION.

$$

SMALL
000 
WWUS76 KSGX 152049
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
149 PM PDT TUE APR 15 2008

...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN
DESERTS THROUGH THIS EVENING.

.AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST
TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL
WINDS. WEST WINDS WILL INCREASE TO STRONG GUSTY WINDS THROUGH
THIS EVENING.

CAZ055-056-060-160300-
/O.CON.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
149 PM PDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE
STRONG GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN
THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING
SAND AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION.

$$

SMALL
000 
WWUS76 KSGX 160233
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
733 PM PDT TUE APR 15 2008


CAZ055-056-060-160345-
/O.EXP.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
733 PM PDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 



$$

DA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:30 PM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 14, 9:30 PM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON APR 14 2008

.SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MUCH COOLER WEATHER
WITH MORE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS
AND MORNINGS. LOCALLY WINDY IN THE MOUNTAINS AND DESERTS AT TIMES
THROUGH TUESDAY. HIGH PRESSURE WILL CAUSE BRIEF WARMING THURSDAY
THEN ANOTHER UPPER LOW WILL BRING COOLING AGAIN BY THE WEEKEND.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THU)...AREAS OF STRATUS OFFSHORE THIS EVENING
WERE BEGINNING TO MOVE INLAND THIS EVENING. THE 00Z NKX SOUNDING HAD
A WEAK INVERSION BASED NEAR 1400 FT WITH WLY WINDS ALOFT AND COOLING
BELOW 600 MB. ONSHORE GRADIENTS AND TRENDS WITH ABOUT 7 MB SAN-IPL.

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE THROUGH TUE NIGHT
FOLLOWED BY NW FLOW WED AHEAD OF A RIDGE THAT WILL MOVE THROUGH THU.
STRONG ONSHORE FLOW AND AN INTERMITTENT COASTAL EDDY WILL CAUSE A
DEEPER MARINE LAYER WITH LOW CLOUDS AND FOG GETTING INTO THE INLAND
VALLEYS DURING THE NIGHTS AND MORNINGS THROUGH WED. THERE COULD BE
LOCAL DENSE FOG NEAR THE INLAND EXTENT OF THE STRATUS. DRIZZLE WILL
BE POSSIBLE W OF THE MOUNTAINS LATE TUE NIGHT AND WED MORNING FROM
THICK LOW CLOUDS. THE MARINE LAYER WILL BE SHALLOWER WED NIGHT INTO
THU MORNING WITH WEAKER ONSHORE GRADIENTS. THE WINDS ALOFT AND
ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND
DESERTS...ESPECIALLY TUE AFTERNOON WHEN THEY WILL GET NEAR ADVISORY
STRENGTH WITH GUSTS AROUND 45 MPH. MUCH COOLER TUE THEN SLIGHT LOCAL
WARMING WED AS HEIGHT BEGIN TO RECOVER. MORE WARMING THU UNDER THE
RIDGE WITH WEAKER ONSHORE FLOW.

&&

.LONG TERM (FRI-MON)...ANOTHER UPPER TROUGH WILL BRING A DEEPER
MARINE LAYER AND COOLING FRI THROUGH THE WEEKEND. STRONGER ONSHORE
FLOW WILL CAUSE GUSTY WIND IN THE MOUNTAINS AND DESERTS. A LITTLE
WARMER EARLY NEXT WEEK AS THE TROUGH MOVES E...ALTHOUGH MODELS
DIVERGE QUITE A BIT BY THEN SO UNCERTAINTY INCREASES.

&&

.AVIATION...150300Z
CLOUDS BASES WERE NEAR 1000 FEET MSL AT THE COAST THIS EVENING WITH
TOPS TO 1400 FEET. A COASTAL EDDY WILL LIFT THE BASES TO 1500 FEET
MSL BY 15Z TUE WITH TOPS TO 2500 FEET AS THE MARINE LAYER DEEPENS. A
BKN-OVC CLOUD DECK OVER THE COASTAL AREAS WILL SLOWLY SPREAD INLAND
OVERNIGHT AND MAY REACH AS FAR INLAND AS ONT BY 15Z TUESDAY. VIS
RESTRICTIONS IN FOG AND HAZE WILL LIMIT VIS TO 3-5 SM IN MOST
COASTAL ZONES...AND AS LOW AS 1SM IN THE WESTERN VALLEYS.

CLOUD BREAKUP ON TUESDAY WILL BE LIMITED DUE TO THE STRONGER ONSHORE
FLOW AND DEEPENING MARINE LAYER TO 3000 FEET WITH BASES NEAR 2000
FEET MSL.

IN THE MOUNTAINS AND DESERTS...STRONG NORTHWEST WINDS ALOFT WILL
PRODUCE MODERATE TO SEVERE TURBULENCE OVER THE MOUNTAINS TUESDAY
AFTERNOON WITH ROTORS POSSIBLE ON THE LEE SIDE OF THE MTNS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DA
AVIATION...MOEDE
Hazardous weather outlook, Apr 14, 4:00 PM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON APR 14 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-151200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

STRONGER ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS
AND DESERTS...DECREASING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONGER ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS...DESERTS AND OUTER COASTAL WATERS TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

DA

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.